MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-20
Medical Device Problem Codes Unintended Ejection (1234); Material Separation (1562); Material Deformation (2976); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: marksman catheter model: fa-55150-1030 (lot: 229103207) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the procedure, it was discovered that while the pipeline flex with shield technology stent (ped2-400-20) was being pushed, the guidewire was advancing, but the stent's tail mark remained in the y-valve hub position.It was observed that despite the advancement of the delivery guidewire, the stent itself did not move.The stent was removed, and it was found to be dislodged.The product was replaced with a ped2-400-18 to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh stent flow diversion surgery for treatment of an unruptured, amorphous, ophthalmic artery segment aneurysm with a max diameter of 8 mm and a 7 mm neck diameter.The landing zone arterial diameter was 3.7 mm distally and 4.2 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as dual antiplatelet therapy with ticagrelor and aspirin, meet the required standard.The angiographic result post procedure showed there was some contrast agent retention within the aneurysm.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included 8f cordis introducer sheath, 5f puswisen guidecatheter, marksman catheter (model: fa-55150-1030, lot: 229103207), and synchro14 guidewire.
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline flex shield embolization shield embolization device was returned for analysis within shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield inner pouch.¿damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The braid was already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged.No other anomalies were observed.¿testing/analysis: n/a ¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have resistance in catheter hub as no defect was found with pushwire.In addition, the marksman catheter used in this event was not returned for analysis.Therefore, any contributing factors could not be assessed.However, the root cause could not be determined.Possible causes includes burrs, bumps, kinks or other damage on ped or pushwire, stretched distal hypotube, introducer sheath does not sit securely inside hub, tip coil/delivery system damage, ped stuck in sheath, user does not maintain continuous flush, users pulls back on/torques wire during insertion, rhv not tightened enough, overtightening of the rhv.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that both stents encountered resistance at the marksman catheter hub.There were no other issues with the ped2-400-18 aside from resistance.Before the stent that was reported to be dislodged was withdrawn, it was observed that the pushrod advanced, but the stent did not move forward.After withdrawal and observation outside the body, it was found that the stent had detached from the delivery system (pushrod) and had not been advanced to the deployment point.Only a single stent was implanted.Neither device entered the body, and there was no jumping behavior observed.The tip of the catheter was not moved during deployment.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that resistance was encountered when delivering the pipeline into the microcatheter.Sub sequent communication with the surgeon revealed that the second stent also encountered resistance.The surgeon had to rotate the pushwire to push it into the microcatheter.Resistance was encountered at the hub of the microcatheter.The catheter was flushed per ifu during the procedure.The surgeon believed that since the same issue occurred with the second stent, it was possible that there was a problem with the microcatheter, which caused resistance during stent delivery.This resistance may have damaged the stent during the delivery process, resulting in stent detachment.The stent was not prematurely opened.For the damaged stent ped2-400-20, the pushwire was neither rotated nor retrieved.
 
Additional Manufacturer Narrative
H6: the device codes were updated and based on new information, a050302 is no longer applicable to this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: upon further review, fdd a0413 was incorrectly applied to the event and has been updated to a050302.Fdd a0512 was missed in initial report to capture allegation of dislodgement.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23280883
Report Number2029214-2025-02176
Device Sequence Number8754414
Product Code OUT
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-20
Device Catalogue NumberPED2-400-20
Device Lot NumberD046404
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2025
Supplement Date Received by Manufacturer10/16/2025
10/16/2025
11/17/2025
06/22/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/14/2025
11/14/2025
12/09/2025
06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale